MAUDE Adverse Event Report: AROA BIOSURGERY OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH

AROA BIOSURGERY OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH
Model Number F10246-2020P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fistula (1862)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is likely that the fistula formed secondary to a surgical error in the initial procedure such as a small bowl perforation.This would lead to fistula formation, abscess, and gross inflammation accounting for the noted extensive adhesions.Given the short time frame between initial surgery and the events noted (approximately 1 month), it is highly unlikely that the device would have caused or contributed to these events.While it is unlikely that the device is the initiating cause of the abscess and fistula, its presence may have been a factor in the inflammatory response and subsequent removal.
 
Event or Problem Description
After ventral hernia repair with ovitex 1sp on (b)(6) 2019, a patient presented with general malaise and fever.She presented with an abdominal wall abscess and small bowel fistula on (b)(6) 2019 with surgery to resolve.A portion of the device was removed.Part of the device was adherent to the small bowel and remained in situ.

Brand Name
OVITEX REINFORCED TISSUE MATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY
2 kingsford smith place
airport oaks
auckland, 2022
NZ  2022
MDR Report Key12533783
Report Number3010513348-2021-00005
Device Sequence Number1295786
Product Code FTM
UDI-Device Identifier09421904065130
UDI-Public09421904065130
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2021
Report Date (Section F) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberF10246-2020P
Device Catalogue NumberF10246-2020P
Device Lot NumberERT-7J01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/25/2019
Device Age17 MO
Event Location Hospital
Date Report to Manufacturer09/21/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight84
Date Report Sent to FDA09/27/2021